Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 16, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Mar 15, 2012, 9:30 AM CDT for Franklin Parish, Louisiana. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2012, 9:30 AM CDT (14:30 UTC)
- Expired
- Mar 15, 2012, 8:02 PM CDT
- In force
- 11 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Franklin Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 160 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Boeuf River near Fort Necessity (NECL1).
- Action stage
- 49 ft
- Minor stage
- 50 ft
- Moderate stage
- 55 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
257
WGUS44 KJAN 151430
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
930 AM CDT THU MAR 15 2012
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN LOUISIANA...
BOEUF RIVER NEAR FORT NECESSITY AFFECTING FRANKLIN PARISH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
LAC041-162030-
/O.NEW.KJAN.FL.W.0016.120315T1430Z-120317T0300Z/
/NECL1.1.ER.120315T1117Z.120315T1800Z.120316T1200Z.NO/
930 AM CDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE BOEUF RIVER NEAR FORT NECESSITY
* UNTIL FRIDAY EVENING.
* AT 9:00 AM THURSDAY THE STAGE WAS 50.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 50.0 FEET.
* IMPACT...AT 50.0 FEET...WIDESPREAD FLOODING OF FARM AND AGRICULTURAL
LAND IS OCCURRING ALONG AND NEAR THE RIVER.
* IMPACT...AT 40.0 FEET...MINOR OVERBANK FLOODING IS OCCURRING NEAR
THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
BOEUF RIVER
FORT NECESSITY 50 50.1 THU 09 AM 50.0 49.3 48.6 CRESTING
$$1 follow-up statement
782
WGUS84 KJAN 160102
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
802 PM CDT THU MAR 15 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA...
BOEUF RIVER NEAR FORT NECESSITY AFFECTING FRANKLIN PARISH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
LAC041-160132-
/O.CAN.KJAN.FL.W.0016.000000T0000Z-120317T0300Z/
/NECL1.1.ER.120315T1117Z.120315T1400Z.120315T1530Z.NO/
802 PM CDT THU MAR 15 2012
THE FLOOD WARNING IS CANCELLED FOR
THE BOEUF RIVER NEAR FORT NECESSITY.
* AT 7:00 PM THURSDAY THE STAGE WAS 49.9 FEET.
* FLOOD STAGE IS 50.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 49.2 FEET BY SATURDAY
MORNING.
* IMPACT...AT 50.0 FEET...WIDESPREAD FLOODING OF FARM AND AGRICULTURAL
LAND IS OCCURRING ALONG AND NEAR THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
BOEUF RIVER
FORT NECESSITY 50 49.9 THU 07 PM 49.8 49.2 48.6 FALLING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 15, 5:18 AM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Mar 15, 5:18 AM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 518 AM CDT THU MAR 15 2012 .SHORT TERM...THURSDAY THROUGH FRIDAY NIGHT. STUCK WITH GUIDANCE FOR THE MOST PART AGAIN TONIGHT. MADE A FEW TWEAKS TO THE LOW TEMPS FOR TONIGHT AND FRIDAY NIGHT. POPS WERE GOOD...MAINLY KEPT EVERYTHING ALONG THE HIGHWAY 82 CORRIDOR. RADAR WAS PRODUCING SOME DECENT RETURNS THIS MORNING...SO A FEW AREAS MAY SEE SOME INTERMITTENT LIGHT RAIN/SPRINKLES DURING THE MORNING COMMUTE. FOG CAUSES SOME PROBLEMS AGAIN THIS MORNING ALSO. EAST WAS GENERALLY CLEAR AND WINDS LIGHT...SO MORE LIKELY TO SEE SOME PATCHY DENSE FOG TO DEVELOP...BUT ADVECTION FOG AND LOW CLOUDS WERE SLOWLY SPREADING NORTH...SO UNCERTAIN WHERE THE GREATEST AREA OF DENSE FOG WILL BE. EXPECTING GENERALLY PATCHY FOG...DENSE IN A FEW SPOTS...SO WILL HOLD OFF ON A DENSE FOG ADVISORY AT THIS TIME. VISIBILITIES WERE NOT IMPACTED AT MOST SITES AROUND THE CWA. STILL EXPECTING THE UPPER WAVE TO PASS TO THE NORTHWEST. HOWEVER...SOUNDINGS CONTINUE TO SHOW DECENT LAPSE RATES LATE THIS AFTERNOON AND EVENING. INSTABILITY IS NOT GREAT...BUT IT DOES INCREASE BY 00Z. MLU/GLH SOUNDINGS SUGGEST THERE WILL BE 30-35KTS OF SHEAR. ANYWAY...WILL MAINTAIN STRONG WITH SEVERE POSSIBLE WORDING IN THE HWO AND A SEGMENT ON THE FOG THROUGH MID MORNING. CONDITIONS AROUND THE REGION UNLIKELY TO CHANGE MUCH FOR THE NEXT FEW DAYS. UPPER RIDGE WILL REMAIN OVER THE NORTHERN GULF AND THE SURFACE HIGH WILL REMAIN ALONG THE ATLANTIC COAST. UNSEASONABLY WARM AND MOIST CONDITIONS WILL CONTINUE. PATCHY FOG HAS DEVELOPED AGAIN THIS MORNING AND WILL BE LIKELY AGAIN TONIGHT. STRATUS AND SOME PATCHY DENSE FOG CAN ALSO BE EXPECTED. WILL HAVE TO UPDATE ZONES TO ADD THE AREA. LOOKS LIKE A SERIES OR AT LEAST TWO WEAK DISTURBANCES WILL PASS TODAY. MODELS SUGGEST THE RAIN/SHOWER ACTIVITY IS ASSOCIATED WITH A WAVE PASSING THIS MORNING AND A SECOND WAVE MOVING IN THIS AFTERNOON. THE GFS CONTINUES TO SHOW INCREASED CAPE THIS AFTERNOON AND EVENING OVER NORTHERN LOUISIANA...SOUTHERN ARKANSAS AND WEST CENTRAL MISSISSIPPI. SINCE ITS WARMER THAN NORMAL...THUNDERSTORMS DEVELOPING IN THE LATE AFTERNOON...SIMILAR TO SUMMER CAN SURVIVE FOR A WHILE. EXPECTING SHOWER AND THUNDERSTORM ACTIVITY TO BE ISOLATED TO LOW SCATTERED AT BEST. HOWEVER...A FEW OF THE STORMS MAY BE STRONG. DECENT LAPSE AND CAPE...WOULD NOT BE SURPRISED TO GET SOME HAIL AND GUSTY WINDS. .LONG TERM...SATURDAY THROUGH THURSDAY...WARMER THAN NORMAL WITH VERY LITTLE CHANCE OF RAIN THROUGH MONDAY BUT A LARGE LOW PRESSURE SYSTEM LOOKS TO BRING RAIN AND POSSIBLE SEVERE WEATHER BY WEDNESDAY. COME SATURDAY A MID LEVEL RIDGE AXIS WILL BE OVER THE EASTERN CONUS FROM THE WESTERN GULF NORTHEAST TO THE NEW ENGLAND STATES WHILE MID LEVEL TROUGHING WILL BE ORIENTED ALONG THE WEST COAST. A SURFACE RIDGE CENTERED OVER THE WESTERN ATLANTIC WILL NOSE WEST ACROSS THE GULF COAST STATES. THIS PATTERN WILL AMPLIFY THROUGH MONDAY. DRIER AIR AND THE GREATEST SUBSIDENCE ASSOCIATED WITH THE RIDGING WILL RESIDE OVER THE EASTERN HALF OF THE CWA LIMITING RAIN CHANCES THROUGH MONDAY. AN ISOLATED LATE AFTERNOON AND EARLY EVENING SHOWER OR THUNDERSTORM WILL BECOME HARDER TO RULE OUT IN THE WEST SUNDAY AND MONDAY. THE MID LEVEL TROUGH WILL SLOWLY PUSH EAST INTO THE MID LEVEL RIDGE AND CLOSE OFF A LOW OVER THE SOUTHERN PLAINS BY TUESDAY EVENING. THERE ARE SMALL TIMING DIFFERENCES BETWEEN THE OPERATIONAL GFS AND ECMWF WITH THE CLOSED LOW BUT BOTH MODELS AGREE THAT THE LOW WILL TRACK EAST THROUGH WEDNESDAY AND BRING AN INCREASE IN RAIN CHANCES FROM THE WEST OVER OUR AREA TUESDAY INTO WEDNESDAY. CURRENTLY THE BEST CHANCE FOR RAIN OVER OUR CWA LOOKS TO OCCUR ON WEDNESDAY AHEAD OF THE CLOSED LOW THAT IS EXPECTED TO BE POSITIONED OVER CENTRAL TEXAS. SEVERE STORMS INCLUDING LOCALLY HEAVY RAIN SHOW POTENTIAL FROM THE GFS AND ECMWF. WITH THE MODELS REMAINING IN FAIR AGREEMENT WITH THE CLOSED LOW LIFTING UP INTO ARKANSAS THURSDAY... DRY SLOTTING LOOKS TO END ANY SEVERE THREAT OVER OUR CWA WEDNESDAY EVENING BUT ADDITIONAL RAINFALL WILL LIKELY AFFECT THE NORTHERN HALF OF THE AREA THROUGH THURSDAY. THE GFS AND ECMWF DIVERGE ON THE MOVEMENT OF THE LOW THURSDAY NIGHT INTO FRIDAY WITH THE GFS BEING MORE PROGRESSIVE. THE ECMWF HINTS AT THE LOW BECOMING STALLED OVER OUR CWA INTO NEXT SATURDAY. THE CLOUD COVER AND EXPECTED RAINFALL WILL LEAD TO COOLER BUT NEAR NORMAL TEMPERATURES WEDNESDAY AND THURSDAY. /22/ && .AVIATION...PATCHY FOG AND LOW CLOUDS WILL CONTINUE FOR HBG...PIB...GTR AND MAYBE MERIDIAN THROUGH 14Z. WINDS WILL INCREASE SLIGHTLY AND VISIBILITIES SHOULD IMPROVE. LOW CEILINGS MAY REMAIN THROUGH 16Z. SCT-BKN MID LEVEL CLOUDS WILL BE LIKELY FOR MOST OF THE AREA THROUGH THE DAY. ISOLATED THUNDERSTORMS WERE EXPECTED TO DEVELOP OVER NORTHEAST LOUISIANA/SOUTHEAST ARKANSAS BY LATE AFTERNOON...AROUND 20Z...AND GENERALLY CONTINUE MOVING EAST TO NORTHEAST THROUGH 6Z. WILL MAINTAIN VCTS FOR GLH...GWO AND GTR. OVERALL CONDITIONS WILL NOT CHANGE AROUND THE AREA TONIGHT...SO MORE FOG WAS LIKELY FROM 9-12Z SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 84 60 84 59 / 12 13 9 5 MERIDIAN 83 56 84 57 / 12 12 8 5 VICKSBURG 84 61 84 60 / 16 11 8 5 HATTIESBURG 84 57 85 57 / 5 9 7 7 NATCHEZ 83 60 82 60 / 10 4 5 5 GREENVILLE 82 61 82 61 / 30 26 13 6 GREENWOOD 83 62 85 59 / 26 30 16 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07/22/
Hazardous weather outlook, Mar 15, 5:43 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 543 AM CDT THU MAR 15 2012 LAZ023>026-MSZ043>046-048>066-072>074-161045- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 543 AM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG WILL CONTINUE OVER THE AREA THROUGH 10 AM. AREAS OF DENSE FOG MAY DEVELOP OVER SOUTHEAST MISSISSIPPI REDUCING VISIBILITIES TO LESS THAN ONE QUARTER OF A MILE FOR SHORT PERIODS OF TIME. WATCH FOR AREAS OF RAPIDLY CHANGING VISIBILITIES. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE WEATHER MAY DEVELOP OVER THE OUTLOOK AREA WEDNESDAY IN ADVANCE OF AN EXPECTED POTENT LOW PRESSURE SYSTEM. THE STRENGTH TIMING AND EVENTUAL EVOLUTION OF THIS LOW PRESSURE SYSTEM MAY CHANGE SO...STAY TUNED FOR LATER UPDATES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED NEXT WEDNESDAY. ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>042-047-161045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN- 543 AM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL CONTINUE OVER THE AREA THROUGH 10 AM. AREAS OF DENSE FOG MAY DEVELOP OVER SOUTHEAST MISSISSIPPI REDUCING VISIBILITIES TO LESS THAN ONE MILE FOR SHORT PERIODS OF TIME. WATCH FOR AREAS OF RAPIDLY CHANGING VISIBILITIES. A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS AND HAIL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE ARKLATEX LATE THIS AFTERNOON. INCREASED INSTABILITY AND WINDS WITH THE SYSTEM MAY LEAD TO A FEW STRONG TO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE WEATHER MAY DEVELOP OVER THE OUTLOOK AREA WEDNESDAY IN ADVANCE OF AN EXPECTED POTENT LOW PRESSURE SYSTEM. THE STRENGTH TIMING AND EVENTUAL EVOLUTION OF THIS LOW PRESSURE SYSTEM MAY CHANGE SO...STAY TUNED FOR LATER UPDATES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 07/22
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.